Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 27, 2021, 1:49 AM CDT for Taylor County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 1:49 AM CDT (06:49 UTC)
- Expired
- Jul 27, 2021, 2:45 AM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 161 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
516
WWUS83 KARX 270649
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
149 AM CDT Tue Jul 27 2021
WIZ017-029-270745-
Taylor-Clark-
149 AM CDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLARK AND
TAYLOR COUNTIES...
At 147 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Spirit to near Ladysmith. Movement
was southeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Medford, Rib Lake, Chelsea, Westboro, Jump River, Stetsonville,
Gilman, Lublin, The Mondeaux Flowage, Perkinstown, Esadore Lake,
Donald, North Twin Lake, Hannibal, and Wood Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4502 9032 4503 9092 4538 9092 4538 9004
TIME...MOT...LOC 0647Z 323DEG 52KT 4551 9012 4544 9098
$$
DTJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:30 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 11:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1130 PM CDT Mon Jul 26 2021 .UPDATE... Issued at 934 PM CDT Mon Jul 26 2021 Concerning tonight...we continue to monitor the severe storms near Duluth and expect them to continue southeast. MLCAPE values near 1500 and MUCAPEs near 2500 J/Kg are still pooled south and east of the complex into northeast WI along a stationary front. Wind shear remains favorable for supercells and upscale storm potential but does diminish slowly as the complex heads toward northcentral WI. We are planning strong to severe storms to move in around midnight in northcentral WI. The low-level flow and moisture transport convergence into the boundary is forecast to increase west of Duluth again tonight causing a second round of storms. This again will be in the CAPE pool on the boundary and in better deep shear for severe storms. This area of convection, handled well in the 27.01Z HRRR for the currently observed instability pool and forecast forcing, then shifts southeast again and brings a sunrise timed storm chance to western and central WI. Storms are expected to decay as they move south toward the I-90 corridor and really only showers are possible. Really nothing to the south of I-90. A strong to severe storm near and north of I-94 cannot be ruled out. Slightly bumped up rain chances after dawn to I-90. Tuesday is an interesting day that has some potential for severe storms. Tonights thunderstorms will determine the frontal position for convergence for later afternoon storm initiation. Right now, the most likely position appears to be about I-94, with the 26.18Z Nam 3km on I-90. This seems a bit far southwest for the large scale pattern. Most concerning is the "fat" CAPE in place across the area and little cap in place with a 90F/70F T/Td for later Tuesday. The deep wind shear over the area may be supportive of supercell-ish modes with very good high level shear /6km+/. The big question is will the front/boundary be convergent enough to initiate storms. If storms form, it would pose a larger hail /2"/ and damaging wind threat. The trend in the 27.00Z CAMs is less initiation...a good thing. But, this boundary and initiation will depend on how the overnight cold pool evolution. A day to be weather aware. && .SHORT TERM...(This evening through Tuesday) Issued at 233 PM CDT Mon Jul 26 2021 At 2 PM, skies were partly to mostly cloudy across the Upper Mississippi River Valley. These were debris clouds from the convection that was over eastern South Dakota and southwest Minnesota earlier in the day. A few of these elevated showers at times have moved into southeast Minnesota and northeast Iowa late this morning and afternoon. As a result, kept a slight chance of showers in the forecast for this afternoon. However, as the moisture transport into this region continues to weaken this afternoon, thinking that this area should probably dissipate by 26.22z. Temperatures ranged from 82 degree at Medford WI to 92 degrees at La Crosse WI. For tonight, watching a shortwave trough over central North Dakota. There has been good drying taking place in the mid levels in that area this afternoon. As this system, moves out of the thermal ridge and into an area with slightly cooler 700 mb temperatures expect that convection will fire along and ahead of it over eastern North Dakota. The mean 700-400 mb winds would suggest that this convection should move southeast along the periphery of the thermal ridge and into our area after 27.02z. The CAMS are differing on far south this convection will get. The NAM, ARW, and FV3 suggest that this convection will get as south as least the Interstate 90 corridor. Meanwhile, the HRRR keeps the convection well north of the area. With the 0-3 km shear in the 30 to 40 knot range, expect to see line segments which will have the potential of producing damaging winds. There maybe even 0-6 km shear for even some large hail. The greatest threat looks to be north of Interstate 94. Low temperatures will range from the lower 60s to lower 70s. On Tuesday, there may be some dissipating showers and storms near Interstate 90 in the morning. As the upper thermal ridge build back across the area, thinking that much of the rest of the day will be dry. High temperatures will range from the lower 80s to lower 90s. .LONG TERM...(Tuesday night through Monday) Issued at 233 PM CDT Mon Jul 26 2021 Pockets of the forecast area have seen above normal precipitation over the last two weeks, however 70 to 80 percent of the area is below normal for the period and could use any rain that falls. Tuesday through Wednesday night, expect the area to be vulnerable to showers and thunderstorms as we are on the eastern side of a very strong ridge with the risk for strong to severe thunderstorms. These storms will have to work against a very strong cap which lowers confidence of coverage and timing. Tuesday afternoon, a frontal boundary is expected to be in the area and there may be convection ongoing where the cap is weaker. The shear is variable from 25 to 50kts and stronger north of I90. In addition, instability is moderate. As a result, the storm prediction center has added parts of our area to the severe weather outlook for Tuesday and Wednesday. Outside of storms, looking at a very warm and humid period until the temperatures in the mid 80s to mid 90s, dewpoints in the 60s to mid 70s, and highest heat index values 90 to 105. The very hot air appears to extend across South Dakota into central Minnesota. We'll need to keep an eye on this. 98 to 102 heat index values are currently forecast for a large area, so will have to consider a heat advisory should the temperatures remain on track. The cold front moves through Wednesday night with showers and thunderstorms. The mid tropospheric ridge becomes flattened with the north or variable flow Thursday and Friday and a reinforcing front for Saturday. There may a few showers/thunderstorm with that frontal passage too. Highs Thursday through Sunday look to be in the 70s and 80s and dewpoints in the 50s and 60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1130 PM CDT Mon Jul 26 2021 Main challenge for the next 24 hours is outflow from current line/further convection across northeast MN/northern WI and how it interacts with existing sfc front helping to spawn the showers/storms. How far south it dips will govern where the storm chances for later Tue afternoon/evening are. Not clear at this moment...and will have to be closely monitored. Cigs: as for now, looking at VFR conditions with a favored period of BKN for the morning hours of Tue. Afternoon cu field could become BKN, especially if front close to the TAF sites. Have opted to leave SCT for now. WX/vsby: going to side with keeping convective threat north of KLSE/KRST for now, per what the latest CAM models suggest. Again, a lot is uncertain when it comes to where that boundary will lay. Will closely monitor, update as needed. Winds: mostly southerly through the day on Tue, with a weaker sfc pressure gradient. Trends favor a swing to more southeast, staying light Tue night. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Baumgardt SHORT TERM...Boyne LONG TERM...Zapotocny AVIATION...Rieck
Hazardous weather outlook, Jul 26, 3:03 AM CDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 303 AM CDT Mon Jul 26 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 303 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A complex of thunderstorms over central Minnesota is expected to weaken as they approach the area this morning, staying below severe limits. Thunderstorms are expected to redevelop this afternoon across northern Wisconsin, moving into areas north of I-94 tonight. A few of these storms could become strong to severe with damaging winds and large hail being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic storm chances will be seen Tuesday night through Thursday morning. A few storms could be strong to possibly severe with large hail and damaging winds being the main threats. A prolonged period of heat and humidity is expected through Wednesday with highest heat index values of 90 to 105. .SPOTTER INFORMATION STATEMENT... No action is anticipated at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NOFWD
In the hours before
Special weather statement, Jul 26, 10:24 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1024 PM CDT Mon Jul 26 2021
WIZ017-270430-
Taylor-
1024 PM CDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
At 1022 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Willow Reservoir to near Catawba to
near Ladysmith. Movement was southeast at 45 to 50 mph.
Wind gusts of 40 to 50 mph are possible with these storms.
Locations impacted include...
Medford, Rib Lake, Chelsea, Westboro, Jump River, Stetsonville,
Goodrich, Gilman, Lublin, Polley, Perkinstown, Esadore Lake, Donald,
North Twin Lake, Hannibal and Wood Lake.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4512 9004 4512 9020 4504 9020 4504 9092
4538 9092 4538 9004
TIME...MOT...LOC 0322Z 307DEG 46KT 4575 8985 4545 9052 4551 9119
04Local storm report, Jul 26, 11:26 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 2 N STETSONVILLE 45.10N 90.31W
07/26/2021 M41 MPH TAYLOR WI AWOS
AUTOMATED WEATHER OBSERVATION FROM THE
MEDFORD AIRPORT.
&&Special weather statement, Jul 27, 1:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
149 AM CDT Tue Jul 27 2021
WIZ017-029-270745-
Taylor-Clark-
149 AM CDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLARK AND
TAYLOR COUNTIES...
At 147 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Spirit to near Ladysmith. Movement
was southeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Medford, Rib Lake, Chelsea, Westboro, Jump River, Stetsonville,
Gilman, Lublin, The Mondeaux Flowage, Perkinstown, Esadore Lake,
Donald, North Twin Lake, Hannibal, and Wood Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4502 9032 4503 9092 4538 9092 4538 9004
TIME...MOT...LOC 0647Z 323DEG 52KT 4551 9012 4544 9098
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:24 PM CDT | Special Weather Statement | ARX | Taylor | 66 min |
| Jul 27, 2:45 AM CDT | Special Weather Statement | ARX | Taylor | 60 min |
| Jul 27, 6:34 AM CDT | Special Weather Statement | ARX | Clark | 56 min |
| Jul 27, 7:01 AM CDT | Special Weather Statement | ARX | Trempealeau | 59 min |
| Jul 27, 7:08 AM CDT | Special Weather Statement | ARX | Clark | 67 min |
| Jul 27, 7:33 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 57 min |
| Jul 27, 8:17 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 58 min |
| Jul 27, 8:36 AM CDT | Special Weather Statement | ARX | Juneau | 54 min |
| Jul 27, 9:16 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 28 min |
| Jul 27, 11:54 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 51 min |
| Jul 27, 12:00 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 45 min |
| Jul 27, 3:10 PM CDT | Heat Advisory | ARX | Buffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more | 30 hr |
| Jul 27, 2:26 PM CDT | Special Weather Statement | ARX | Houston | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.